Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 71, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 25, 2012, 10:56 PM CDT for 6 counties in Iowa. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2012, 10:56 PM CDT (03:56 UTC)
- Expired
- Jul 26, 2012, 12:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 56 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 11:16 PM CDT | TSTM WND DMG | Mount Vernon, IA | REPORT OF TREES BLOCKING THE ROAD IN MOUNT VERNON AS WELL AS A TREE ON A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 8:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
540
WUUS53 KDVN 260356
SVRDVN
IAC031-045-097-103-105-113-260500-
/O.NEW.KDVN.SV.W.0071.120726T0356Z-120726T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 PM CDT WED JUL 25 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CEDAR COUNTY IN EAST CENTRAL IOWA...
WESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
WESTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
JONES COUNTY IN EAST CENTRAL IOWA...
EASTERN LINN COUNTY IN EAST CENTRAL IOWA...
* UNTIL MIDNIGHT CDT.
* AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM COGGON TO LAKE MACBRIDE STATE PARK...OR ALONG A
LINE EXTENDING FROM 14 MILES SOUTHWEST OF MANCHESTER TO 11 MILES
NORTH OF IOWA CITY...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOLON...CENTRAL CITY...WHITTIER...WAUBEEK...SPRINGVILLE...MOUNT
VERNON...VIOLA...PRAIRIEBURG...LISBON...MARTELLE...STONE CITY...
ANAMOSA...MECHANICSVILLE...MORLEY...LANGWORTHY...AMBER...
MONTICELLO...STANWOOD...TIPTON...OLIN...CENTER JUNCTION...
CLARENCE...ONSLOW...WYOMING...OXFORD JUNCTION...LOWDEN...
WHEATLAND...TORONTO...LOST NATION...CANTON...NASHVILLE AND
MONMOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4229 9075 4177 9077 4177 9090 4175 9090
4171 9160 4229 9157
TIME...MOT...LOC 0355Z 265DEG 26KT 4232 9157 4182 9152
WIND...HAIL 60MPH <1.00IN
$$
DLF2 follow-up statements
109
WWUS53 KDVN 260428
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1128 PM CDT WED JUL 25 2012
IAC031-045-097-103-105-113-260500-
/O.CON.KDVN.SV.W.0071.000000T0000Z-120726T0500Z/
LINN IA-JOHNSON IA-JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-
1128 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR JONES...WESTERN CLINTON...NORTHERN CEDAR...WESTERN JACKSON...
NORTHEASTERN JOHNSON AND EASTERN LINN COUNTIES...
AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM PICTURED ROCKS WILDLIFE AREA TO CLARENCE...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF ANAMOSA TO
TIPTON...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ONSLOW...WYOMING...TEMPLE HILL...OXFORD MILLS...OXFORD JUNCTION...
LOWDEN...WILDWOOD ACRES...CANTON...MONMOUTH...TORONTO...WHEATLAND...
BIG ROCK...BALDWIN...EMELINE...GARRY OWEN...LOST NATION...CRAB
TOWN...SOUTH GARY OWEN...SHERMAN PARK...NASHVILLE...MAQUOKETA CAVES
STATE PARK AND IRONHILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
&&
LAT...LON 4229 9075 4177 9077 4177 9090 4175 9090
4171 9160 4229 9157
TIME...MOT...LOC 0428Z 265DEG 26KT 4227 9105 4184 9103
WIND...HAIL 60MPH <1.00IN
$$
DLF407
WWUS53 KDVN 260501
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1201 AM CDT THU JUL 26 2012
IAC031-045-097-103-105-113-260511-
/O.EXP.KDVN.SV.W.0071.000000T0000Z-120726T0500Z/
LINN IA-JOHNSON IA-JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-
1201 AM CDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR JONES...WESTERN CLINTON...
NORTHERN CEDAR...WESTERN JACKSON...NORTHEASTERN JOHNSON AND EASTERN
LINN COUNTIES HAS EXPIRED...
THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
LAT...LON 4229 9075 4177 9077 4177 9090 4175 9090
4171 9160 4229 9157
TIME...MOT...LOC 0428Z 265DEG 26KT 4227 9105 4184 9103
$$
DLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:50 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 25, 6:50 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
650 PM CDT WED JUL 25 2012
.AVIATION...
A COLD FRONT THAT CURRENTLY STRETCHES FROM KDEH TO KAIQ TO KAFK
WILL SLOWLY MOVE EASTWARD THROUGH IOWA THIS EVENING AND EXIT INTO
ILLINOIS BY 15 UTC. CEILINGS WILL BE VFR THROUGH THE TAF PERIOD
WITH THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS ALONG AND BEHIND
COLD THE FRONT. PERIODS OF MVFR CEILINGS ARE POSSIBLE IN THE
STRONGER SHOWERS AND THUNDERSTORMS. COVERAGE AND INTENSITY OF
STORMS IS STILL IN QUESTION BUT THE BETTER CHANCES ARE NEAR KCID
AND KDBQ. THE MAIN CHANGES FROM THE 18 UTC ISSUANCE WERE TO PUSH
BACK THE ONSET OF SHOWERS AND THUNDERSTORMS AT KCID AND KDBQ.
DC
&&
.PREV DISCUSSION... /ISSUED 329 PM CDT WED JUL 25 2012/
.SYNOPSIS...
12Z UA ANALYSIS HAD AN 850MB OCCLUDED LOW JUST NORTHWEST OF LAKE
WINNIPEG. THE TRIPLE POINT WAS JUST WEST OF KINL WITH THE 850MB
WARM FRONT RUNNING SOUTHEAST INTO INDIANA. THE 850MB COLD FRONT
RAN SOUTHWEST FROM THE TRIPLE POINT INTO NORTHEAST NEW MEXICO.
WEAK TROFS RAN FROM JUST EAST OF THE MISSISSIPPI RIVER TO THE
MISSOURI RIVER. SATELLITE TRENDS THROUGH MID AFTERNOON SHOW
DIURNAL CU FROM ILLINOIS BACK THROUGH MISSOURI AND THE LOWER
MISSISSIPPI VALLEY. MID AND HIGH LEVEL CLOUDS RAN FROM MICHIGAN
WEST INTO SOUTH DAKOTA AND NEBRASKA WITH SOME CONVECTION PER RADAR.
18Z SFC ANALYSIS HAS A SFC LOW NEAR KMSP WITH A WARM FRONT
SOUTHEAST INTO EASTERN IOWA WHILE THE COLD FRONT RAN SOUTHWEST TO
ANOTHER LOW NEAR KHLC. TWO SUBTLE WEAK TROFS WERE ACROSS IOWA. DEW
POINTS WERE MAINLY IN THE 60S ACROSS THE MIDWEST WITH 70S FROM
MINNESOTA SOUTHEAST INTO INDIANA.
.SHORT TERM...TONIGHT AND THURSDAY
THE QUESTION IS WHEN WILL CONVECTION BEGIN AND HOW WIDESPREAD WILL
IT BE TONIGHT.
RAP TRENDS HAVE CONTINUED TO SHOW CONVECTIVE TEMPERATURES AT OR
ABOVE 103 THROUGH LATE AFTERNOON. REAL DATA CONTINUES TO SUPPORT
THE COLD FRONT BEING AN ANAFRONT WITH THE PRECIPITATION
ALONG/BEHIND IT. LIKEWISE...RAP TRENDS INDICATE THE BEST FORCING
TO BE ALONG AND BEHIND THE FRONT. THUS THROUGH LATE AFTERNOON DRY
CONDITIONS WILL CONTINUE ACROSS THE AREA.
BY EARLY EVENING THE UPPER ATMOSPHERE WILL HAVE COOLED SLIGHTLY
WITH THE APPROACHING SHORTWAVE. THUS SPOTTY CONVECTION SHOULD
BEGIN BREAKING OUT AROUND 00Z IN THE HWY 20 CORRIDOR WEST OF DBQ.
ONCE CONVECTION BEGINS...THE FORCING IS STRONG ENOUGH THAT IT
SHOULD FORM A RESPECTABLE BAND OVER THE NORTHWEST CWFA DURING THE
EVENING HOURS THAT SLOWLY MOVES TO THE SOUTH AND EAST. HOWEVER...
LIKE YESTERDAY THE MODELS SHOW THE OVERALL FORCING WEAKENING
DURING THE LATE EVENING HOURS AND BECOMING QUITE WEAK AFTER MIDNIGHT.
THUS THE BETTER CHANCES FOR ANY RAIN WILL BE DURING THE EVENING
HOURS ACROSS THE NORTHWEST CWFA WITH CONVECTION WEAKENING TO MORE
SHRA THAN TSRA BY LATE EVENING AND AFTER MIDNIGHT. A WEAK
SHORTWAVE OVER KANSAS THIS MORNING IN THE UA ANALYSIS MAY ALLOW
CONVECTION TO REDEVELOP JUST PRIOR TO DAWN OVER THE SOUTHEAST
THIRD TO HALF OF THE CWFA. INDEED THE FORCING ON THE 335K THETA
SFC DOES SHOW AN INCREASE ACROSS THE SOUTHERN CWFA AROUND SUNRISE
AND THEN OVER THE SOUTHEAST HALF SHORTLY AFTER SUNRISE.
THEREFORE...WILL CONTINUE WITH THE IDEA OF THE HIGHER POPS BEING
BEHIND THE FRONT THIS EVENING. OUTFLOW BOUNDARIES FROM ANY
CONVECTION MAY PROPEL THE COLD FRONT SOUTHEAST DURING THE EVENING
WHICH MAY INITIATE CONVECTION FURTHER TO THE SOUTHEAST.
AS FOR THE HEAT HEADLINES...BASED ON PROJECTED TEMPERATURES THE
HEAT ADVISORY WILL BE EXTENDED UNTIL 8 PM.
THURSDAY...ISOLATED TO SCATTERED CONVECTION SHOULD BE OCCURRING
ACROSS THE CWFA DURING THE MORNING WITH THE SOUTHEAST HALF HAVING
THE BEST CHANCE. AN APPROACHING SHORTWAVE DURING THE AFTERNOON MAY
RESULT IN NEW CONVECTION DEVELOPING AFTER A LULL DURING THE LATE
MORNING AND EARLY AFTERNOON. ..08..
.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY
THE FRONTAL PASSAGE IN THE SHORT TERM TIME FRAME WILL LEAD TO FAIR
AND NOT AS HOT WEATHER FRIDAY AND SATURDAY AS A SURFACE RIDGE MOVES
INTO THE AREA. IN FACT...THESE COULD BE TWO OF THE NICER DAYS WE
HAVE EXPERIENCED IN AWHILE.
THE RIDGE WILL SHIFT EAST ALLOWING RETURN FLOW AND WAA TO DEVELOP
LATE SATURDAY NIGHT. WITH MODEL INDICATIONS OF SOME JET SUPPORT...
THE COMBINATION SHOULD BE SUFFICIENT FOR CHANCE POPS LATE SATURDAY
INTO SUNDAY. WITH THE JET OVERHEAD AND A WEAK FRONTAL BOUNDARY
PROGGED IN THE AREA...HAVE RETAINED SOME LOW POPS INTO MONDAY.
FOR THE REMAINDER OF THE WEEK...A WEAK JET REMAINS IN PROXIMITY...
BUT ANY OTHER SUPPORT FOR PRECIP APPEARS LACKING AS THE SURFACE
FRONT SEEMS TO WASH OUT OR POSSIBLE REFORM TO THE SOUTHWEST. MODELS
SHOW LITTLE AGREEMENT HERE...AND THE LOW-LEVEL JET APPEARS TO BE
A NON-FACTOR AS A SOURCE FOR CONVECTIVE INITIATION. THUS GIVEN THE
OVERALL DRY PATTERN AND TO AVOID RAISING HOPES FOR RAINFALL...KEPT
POPS LOW TUESDAY AND WEDNESDAY. WOLF
.CLIMATE...
RECORD HIGHS FOR JULY 25...
BURLINGTON.....107 IN 1936
CEDAR RAPIDS...105 IN 1940
DUBUQUE........102 IN 1940
MOLINE.........105 IN 1940
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&
DCHazardous weather outlook, Jul 25, 3:42 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 342 PM CDT WED JUL 25 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-260930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 342 AM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY CONTINUES IN EFFECT FOR THE ENTIRE OUTLOOK AREA INTO THE EVENING. DANGEROUSLY HOT CONDITIONS ARE EXPECTED WITH HEAT INDEX VALUES AROUND 105 OR HIGHER. IN ADDITION...A HEIGHTENED FIRE DANGER WILL EXIST TODAY DUE TO VERY DRY VEGETATION...LOW RELATIVE HUMIDITY AND BREEZY WINDS. THUNDERSTORMS ARE LIKELY TONIGHT OVER PORTIONS OF THE OUTLOOK AREA AS A COLD FRONT MOVES THROUGH THE REGION. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THURSDAY. SOME STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS IN THE AFTERNOON. THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH MONDAY NIGHT. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER IN THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jul 25, 10:07 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1007 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG INDEPENDENCE 42.47N 91.89W
07/25/2012 BUCHANAN IA LAW ENFORCEMENT
REPORT OF LARGE TREE BRANCHES DOWN AND POWER LINES IN THE
CITY.
0924 PM TSTM WND DMG 1 W INDEPENDENCE 42.45N 91.95W
07/25/2012 BUCHANAN IA TRAINED SPOTTER
REPORT OF 3 INCH DIAMETER TREE LIMB DOWN.
0952 PM TSTM WND GST 1 W RYAN 42.35N 91.50W
07/25/2012 E60.00 MPH DELAWARE IA PUBLIC
REPORT RELAYED BY THE EMERGENCY MANAGER
&&
DCLocal storm report, Jul 25, 10:22 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1022 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG INDEPENDENCE 42.47N 91.89W
07/25/2012 BUCHANAN IA EMERGENCY MNGR
MULTIPLE REPORTS OF TREE LIMBS AND TREES DOWN IN
QUESQUETON, INDEPENDENCE AND ROWLEY. POWER WAS OUT IN
ROWLEY.
0950 PM TSTM WND DMG WINTHROP 42.47N 91.73W
07/25/2012 BUCHANAN IA PUBLIC
TREE LIMBS UP TO 5 INCHES IN DIAMETER ARE DOWN.
&&
DCLocal storm report, Jul 25, 10:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1038 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND GST 1 SSE MANCHESTER 42.47N 91.45W
07/25/2012 M51 MPH DELAWARE IA MESONET
MEASURED BY IOWA DOT RWIS
&&
MCCLURELocal storm report, Jul 25, 10:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1042 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND DMG DELHI 42.43N 91.33W
07/25/2012 DELAWARE IA EMERGENCY MNGR
DELAYED REPORT OF TREES AND TREE LIMBS DOWN AS WELL AS
POWER LINES. WIND SPEED ESTIMATED AT 70 MPH. REPORT
RELAYED BY THE EMERGENCY MANAGER. TIME WAS ESTIMATED.
&&
DCLocal storm report, Jul 25, 10:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1049 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST SWISHER 41.84N 91.70W
07/25/2012 E60 MPH JOHNSON IA PUBLIC
ESTIMATED WIND SPEED.
&&
DCLocal storm report, Jul 25, 10:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1053 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM TSTM WND GST 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/25/2012 E70.00 MPH LINN IA TRAINED SPOTTER
SPOTTER ESTIMATED WIND GUST.
1045 PM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
07/25/2012 M61.00 MPH LINN IA ASOS
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:35 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Linn | 85 min |
| Jul 25, 9:22 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 53 min |
| Jul 25, 10:12 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson, Jones, Linn | 63 min |
| Jul 25, 10:12 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 48 min |
| Jul 25, 10:22 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa, Johnson, Linn | 53 min |
| Jul 25, 11:45 PM CDT | Special Weather Statement | DVN | Des Moines | 60 min |
| Jul 26, 1:21 AM CDT | Special Weather Statement | DVN | Des Moines | 69 min |
| Jul 26, 1:35 AM CDT | Special Weather Statement | DVN | Cedar | 25 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.